MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/070
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that immediately after placement of a smiths medical portex® endotracheal tube into a patient, the cuff was observed to deflate.The product was removed and returned for analysis.There were no reported adverse effects.
 
Event or Problem Description
Information was received that the tube was changed out as a result.This incident is now a serious injury as this constitutes medical intervention.
 
Additional Manufacturer Narrative
B5: additional information.One endotracheal tube was returned for evaluation.Visual inspection of the device found it to be in good physical condition.The cuff of the returned sample was inflated using a syringe and the product was submerged under water in order to detect any leakage; leak was observed coming out from the seal of the cuff.The cuff seal operation was audited during 32 units, in order to verify that the operation was properly performed and to visually inspect the cuff for incomplete seal.No discrepancies were detected.The reported customer complaint has been confirmed, and the problem source determined to be either production personnel did not follow the inspection instructions, or the instructions are not clear in the welder process.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9584439
Report Number3012307300-2020-00169
Device Sequence Number534992
Product Code BTR
UDI-Device Identifier15019315054082
UDI-Public15019315054082
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/166/070
Device Catalogue Number100/166/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1